MAUDE Adverse Event Report: PIONEER SURGICAL TECHNOLOGY, INC DBA RTI SURGICAL PIONEER SURGICAL (D.B.A RTI SURGICAL); STANADRAD TWO LEVEL PLATE

PIONEER SURGICAL TECHNOLOGY, INC DBA RTI SURGICAL PIONEER SURGICAL (D.B.A RTI SURGICAL); STANADRAD TWO LEVEL PLATE
Model Number 27-230
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code Intraoperative Pain (2662)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported to rti surgical that during a regularly scheduled follow-up appointment it was discovered that the cervical plate did not fully retain the screw and the screw backed out.Index surgery was on (b)(6) 2017 and revision surgery to remove the hardware was on (b)(6) 2019.The patient had no adverse effects from the construct.Even though the patient had already fused, the surgeon decided to remove all of the hardware.The devices were returned and the plates retaining springs were found to be broken.It is unknown if the break occurred while in the patient or during removal of the construct.A dhr review was completed and the device was manufactured to rti surgical specifications.
 
Event or Problem Description
It was reported to rti surgical that the surgeon removed the plate and screw due to the screw backing out.Patient had no adverse effects due to the screw backing out and is solidly fused.

Brand Name
PIONEER SURGICAL (D.B.A RTI SURGICAL)
Common Device Name
STANADRAD TWO LEVEL PLATE
Manufacturer (Section D)
PIONEER SURGICAL TECHNOLOGY, INC DBA RTI SURGICAL
375 river park circle
marquette MI 49855
MDR Report Key8344484
Report Number1833824-2019-00008
Device Sequence Number11339571
Product Code KWQ
UDI-Device Identifier00846468050863
UDI-Public(01)00846468050863(10)252970
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130427
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27-230
Device Catalogue NumberSAME
Device Lot Number252970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR